Alert archive / Maine / Flash Flood Watches in 2012
Flash Flood Watch 2, NWS Gray, ME
NWS Gray, ME issued this flash flood watch at Jun 23, 2012, 12:01 PM EDT for 5 counties in New Hampshire; 8 counties in Maine. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2012, 12:01 PM EDT (16:01 UTC)
- Expired
- Jun 23, 2012, 8:21 PM EDT
- In force
- 8 hr
- Issued by
- NWS Gray, ME
- Flood severity
- None
Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Oxford County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 45 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780 WGUS61 KGYX 231601 FFAGYX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAY ME 1201 PM EDT SAT JUN 23 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH 10PM EDT THIS EVENING... .SLOW MOVING THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE REGION. WITH PRECIPITATION HAVING ALREADY FALLEN ACROSS MUCH OF THE AREA YESTERDAY...CONDITIONS WILL BE FAVORABLE FOR FLASH FLOODING THIS AFTERNOON AND INTO THIS EVENING. MEZ007>009-012>014-018>022-NHZ001>006-009-010-240015- /O.NEW.KGYX.FF.A.0002.120623T1601Z-120624T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-BELKNAP-STRAFFORD- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... COLEBROOK...BERLIN...LANCASTER...LITTLETON...NORTH CONWAY... LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...OSSIPEE...LACONIA... MEREDITH...ROCHESTER...DOVER 1201 PM EDT SAT JUN 23 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF WESTERN MAINE AND NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...IN WESTERN MAINE... ANDROSCOGGIN...CENTRAL SOMERSET...INTERIOR CUMBERLAND... INTERIOR WALDO...INTERIOR YORK...KENNEBEC...NORTHERN FRANKLIN...NORTHERN OXFORD...SOUTHERN FRANKLIN...SOUTHERN OXFORD AND SOUTHERN SOMERSET. IN NEW HAMPSHIRE...BELKNAP... NORTHERN CARROLL...NORTHERN COOS...NORTHERN GRAFTON...SOUTHERN CARROLL...SOUTHERN COOS...SOUTHERN GRAFTON AND STRAFFORD. * UNTIL 10 PM EDT THIS EVENING * SLOW MOVING THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A VERY SHORT PERIOD OF TIME. * FLOODING OF SMALL RIVERS AND STREAMS IS POSSIBLE AS WELL AS ROAD WASHOUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ POHL
3 follow-up statements
883 WGUS61 KGYX 231904 FFAGYX FLOOD WATCH NATIONAL WEATHER SERVICE GRAY ME 304 PM EDT SAT JUN 23 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH 10PM EDT THIS EVENING... .SLOW MOVING THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS MUCH OF THE REGION. SLOW MOVING STORMS COULD PRODUCE HEAVY RAINFALL AND LEAD TO FLASH FLOODING. MEZ007>009-012>014-018>022-NHZ001>006-009-010-240200- /O.CON.KGYX.FF.A.0002.000000T0000Z-120624T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-BELKNAP-STRAFFORD- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... COLEBROOK...BERLIN...LANCASTER...LITTLETON...NORTH CONWAY... LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...OSSIPEE...LACONIA... MEREDITH...ROCHESTER...DOVER 304 PM EDT SAT JUN 23 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WESTERN MAINE AND NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...IN WESTERN MAINE...ANDROSCOGGIN...CENTRAL SOMERSET...INTERIOR CUMBERLAND...INTERIOR WALDO...INTERIOR YORK...KENNEBEC...NORTHERN FRANKLIN...NORTHERN OXFORD... SOUTHERN FRANKLIN...SOUTHERN OXFORD AND SOUTHERN SOMERSET. IN NEW HAMPSHIRE...BELKNAP...NORTHERN CARROLL...NORTHERN COOS... NORTHERN GRAFTON...SOUTHERN CARROLL...SOUTHERN COOS...SOUTHERN GRAFTON AND STRAFFORD. * UNTIL 10 PM EDT THIS EVENING * SLOW MOVING THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A VERY SHORT PERIOD OF TIME. * RAPID WATER LEVEL RISES IN LOW SPOTS ESPECIALLY IN URBAN AREAS MAY OCCUR. SOME ROADS MAY BECOME INUNDATED OR WASHED OUT. * FLOODING OF SMALL RIVERS AND STREAMS IS POSSIBLE WITH PERSISTENT RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
205 WGUS61 KGYX 232215 FFAGYX FLOOD WATCH NATIONAL WEATHER SERVICE GRAY ME 615 PM EDT SAT JUN 23 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH 10PM EDT THIS EVENING... .AREA OF GREATEST CONCERN FOR FLASH FLOODING WILL SHIFT EAST THROUGH THE EVENING. HEAVY DOWNPOURS WILL CONTINUE TO BE POSSIBLE WITH URBAN FLOODING THE BIGGEST THREAT. NHZ003-005-009-232315- /O.CAN.KGYX.FF.A.0002.000000T0000Z-120624T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN GRAFTON-SOUTHERN GRAFTON-BELKNAP- INCLUDING THE CITIES OF...LITTLETON...LEBANON...HANOVER... PLYMOUTH...LACONIA...MEREDITH 615 PM EDT SAT JUN 23 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE HAS BEEN CANCELLED. THE HEAVY RAIN THREAT HAS MOVED EAST. $$ MEZ007>009-012>014-018>022-NHZ001-002-004-006-010-240200- /O.CON.KGYX.FF.A.0002.000000T0000Z-120624T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN CARROLL-SOUTHERN CARROLL- STRAFFORD- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... COLEBROOK...BERLIN...LANCASTER...NORTH CONWAY...WOLFEBORO... OSSIPEE...ROCHESTER...DOVER 615 PM EDT SAT JUN 23 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WESTERN MAINE AND NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...IN WESTERN MAINE...ANDROSCOGGIN...CENTRAL SOMERSET...INTERIOR CUMBERLAND...INTERIOR WALDO...INTERIOR YORK...KENNEBEC...NORTHERN FRANKLIN...NORTHERN OXFORD... SOUTHERN FRANKLIN...SOUTHERN OXFORD AND SOUTHERN SOMERSET. IN NEW HAMPSHIRE...NORTHERN CARROLL...NORTHERN COOS...SOUTHERN CARROLL...SOUTHERN COOS AND STRAFFORD. * UNTIL 10 PM EDT THIS EVENING * SLOW MOVING THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A VERY SHORT PERIOD OF TIME. * RAPID WATER LEVEL RISES IN LOW SPOTS ESPECIALLY IN URBAN AREAS MAY OCCUR. SOME ROADS MAY BECOME INUNDATED OR WASHED OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KIMBLE
071 WGUS61 KGYX 240021 FFAGYX FLOOD WATCH NATIONAL WEATHER SERVICE GRAY ME 821 PM EDT SAT JUN 23 2012 ...FLASH FLOOD THREAT HAS ENDED... .ALTHOUGH SHOWERS CONTINUE OVER MUCH OF MAINE AND PART OF NEW HAMPSHIRE... ADDITIONAL HEAVY RAINFALL CAUSING FLASH FLOODING IS NO LONGER EXPECTED. MEZ007>009-012>014-018>022-NHZ001-002-004-006-010-240130- /O.CAN.KGYX.FF.A.0002.000000T0000Z-120624T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN CARROLL-SOUTHERN CARROLL- STRAFFORD- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... COLEBROOK...BERLIN...LANCASTER...NORTH CONWAY...WOLFEBORO... OSSIPEE...ROCHESTER...DOVER 821 PM EDT SAT JUN 23 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF WESTERN MAINE AND NEW HAMPSHIRE HAS BEEN CANCELLED. ADDITIONAL RAINFALL IS NOT EXPECTED TO CAUSE FLASH FLOODING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood watch went out at Jun 23, 12:01 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 23, 12:01 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1201 PM EDT SAT JUN 23 2012
.SYNOPSIS...
WEAK LOW PRESSURE WILL SLOWLY MOVE NORTHEAST THROUGH THE GULF OF
MAINE AND INTO THE MARITIMES TODAY. HIGH PRESSURE WILL BUILD IN
FROM THE WEST TONIGHT AND SUNDAY. LOW PRESSURE WILL APPROACH FROM
THE WEST SUNDAY NIGHT AND WILL STALL OVER NEW ENGLAND MONDAY
THROUGH THURSDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE REGION ON
FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...
SLOW MOVERS CONT IN THE MTNS OF MAINE. WILL BE ISSUING A FLASH
FLOOD WATCH OUT SHORTLY. CELLS IN NRN FRANKLIN CO MAY PRODUCE UP
TO 3 INCHES OF RAIN DURING THE NEXT 60 MINUTES AT THEY CONT TO BACKBUILD.
HAVE UPDATED THE GRIDS TO ACCOUNT FOR CURRENT
CONDS...INCLUDING THE LARGE BREAK IN THE CLOUD COVER OVER FAR
WESTERN MAINE AND NEW HAMPSHIRE. THESE AREAS WILL INITIALLY
DESTABILIZE THIS AFTERNOON...LEADING TO THE DEVELOPMENT OF STRONG
AND ISOLD SEVERE TSTMS. THERE WILL CONTINUE TO BE A WIND
THREAT...AND WITH THE LOWERING OF HEIGHTS ALOFT...HAIL WILL BE A
THREAT AS WELL. FOR THIS REASON...ENHANCED WORDING HAS BEEN ADDED
TO THE GRIDS.
STILL MONITORING FOR THE POSSIBILITY OF LOCALLY TORRENTIAL
DOWNPOURS. PRECIPITABLE WATER VALUES HAVE COME DOWN A
LITTLE...HWVR THERE IS STILL A THREAT OF A QUICK TWO INCHES OF
RAIN OR SO AND THE POSSIBILITY OF LOCALIZED FLOODING AND FLASH
FLOODING IN ISOLD STMS THIS AFTN AND INTO THIS EVE. ENHANCED
WORDING HAS ALSO BEEN PLACED IN THE GRIDS (AND HWO) FOR THIS POSSIBILITY.
ANOTHER ROUND OF SLOW MOVING SHOWERS AND THUNDERSTORMS TODAY AS
STRONG UPPER TROUGH SWINGS IN FROM THE WEST. AS WITH YESTERDAYS STORMS
HEAVY RAIN MAY CAUSE FLASH FLOODING IN SOME AREAS. PW'S ARE
SOMEWHAT LESS THAN YESTERDAY BUT STILL WELL ABOVE NORMAL WITH
VALUES NEAR 1.5 INCHES. PRECIP LOADING WILL LIKELY CAUSE MORE WET
MICRO BURSTS IN HEAVIER CELLS. IN ADDITION DROPPING FREEZING
LEVELS WILL INCREASE THE HAIL THREAT WITH THESE STORMS. FAIR
AMOUNT OF HIGH AND MID LEVEL CLOUDS ASSOCIATED WITH STALLED
FRONTAL BOUNDARY OFFSHORE WILL LIKELY HOLD DOWN SURFACE HEATING
THIS MORNING SO EXPECT MUCH OF THE CONVECTIVE ACTIVITY TO HOLD OFF
TILL LATE MORNING OR EARLY AFTERNOON. EXPECT HIGH TEMPS TO RANGE
THROUGH THE 70S TO NEAR 80.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
UPPER TROUGH CROSSING THE REGION OVERNIGHT WILL KEEP SHOWERS AND
THE CHANCE OF THUNDERSTORMS IN THE FORECAST. BEST CHANCE OF RAIN
WILL BE IN NORTHERN AND CENTRAL MAINE ZONES WHERE A PERIOD OF
STEADIER RAIN WILL ACCOMPANY THE BEST DYNAMICS. THIS ACTIVITY WILL
SHIFT EAST OF THE FORECAST AREA AFTER MIDNIGHT AS HIGH PRESSURE
BUILDS IN FROM THE WEST.
SUNDAY LOOKING PRETTY GOOD AS HIGH PRESSURE BUILDS OVER THE
NORTHEAST. EXPECT MOSTLY SUNNY SKIES WITH HIGH TEMPS IN THE MID
70S TO MID 80S.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
HIGH PRES MOVES OFF TO THE E AS A CD FNT APPROACHES FROM THE W
SUNDAY NGT AS A STRONG UPR LVL TROF DIGS SE TOWARD THE NE U.S.
THIS WILL SPREAD THE CHC OF RW/TRW INTO THE FCST AREA SUNDAY NGT.
THE FNT MOVES SLOWLY E INTO THE REGION ON MONDAY AS A SFC LOW
FORMS ALONG THE FNT. THIS WILL GIVE US A HIGH PROBABILITY OF
RW/TRW ON MONDAY WITH THE POTENTIAL FOR SOME HEAVY RAINFALL WITH
OVER AN INCH OF QPF POSSIBLE.
THE UPR LVL SYSTEM CUTS OFF MONDAY NGT AND STAYS OVER THE NE U.S.
THRU THURSDAY WITH COOL TEMPS ALOFT ALLOWING FOR INSTABILITY CLOUDS
AND CHC RW/TRW. FINALLY ON FRIDAY THE UPR LVL CUTOFF MOVES E AS A
WEAK RIDGE ALOFT MOVES OVER THE REGION. THIS MAY BE SHORT LIVED AS
ANOTHER UPR LVL TROF MOVES IN FROM THE W AND COULD BRING A QUICK END
TO ANY DRY WX ON FRIDAY.
GENERALLY USED GFS40...HPC QPF AND BLEND OF MAV/MET MOS FOR SUNDAY
NGT AND MONDAY. FOR REST OF THE LONG TERM FCST USED GMOS...EXCEPT
USED A BLEND OF GFS40 AND MEX MOS GUIDANCE FOR MAX AND MIN TEMPS.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...VFR TODAY WITH AREAS OF MVFR/IFR IN SCATTERED
THUNDERSTORMS. AREAS OF MVFR /IFR CEILINGS/VSBY
TONIGHT....IMPROVING LATE. VFR SUNDAY.
LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...IFR TO MAYBE LIFR IN
DEVELOPING RW/TRW SUNDAY NGT AND MONDAY AND POSSIBLY INTO MONDAY
NGT...THEN MVFR TO IFR IN ANY SHRA OR TSTMS MONDAY NGT THRU
WEDNESDAY.
&&
.MARINE...
SHORT TERM...NO FLAGS.
LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...SOUTHERLY FLOW AHEAD
OF AN APPROACHING CD FNT MAY BRING SCA CONDITIONS ON MONDAY WITH
SEAS HOLDING AT SCA LEVELS OVER THE OPEN WATERS INTO MONDAY
NGT...OTRW PRES PATTERN IS FAIRLY WEAK SO EXPECT WINDS AND SEAS TO
BE MOSTLY BELOW SCA LEVELS THRU THE REST OF THE LONG TERM FCST
PERIOD.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR MEZ007>009-
012>014-018>022.
NH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NHZ001>006-
009-010.
MARINE...NONE.
&&
CANNONHazardous weather outlook, Jun 23, 11:13 AM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1113 AM EDT SAT JUN 23 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-241515- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1113 AM EDT SAT JUN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WITH LARGE HAIL DAMAGING WINDS ARE POSSIBLE THROUGH THIS EVENING. LOCAL TORRENTIAL DOWNPOURS MAY LEAD TO FLASH FLOODING IN A COUPLE COMMUNITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-241515- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1113 AM EDT SAT JUN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WITH LARGE HAIL DAMAGING WINDS ARE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 23, 10:54 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1054 AM EDT SAT JUN 23 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-232100- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM... DERRY...EXETER...PORTSMOUTH...HAMPTON 1054 AM EDT SAT JUN 23 2012 ...STRONG THUNDERSTORMS TO DEVELOP THIS AFTERNOON... THE POTENTIAL FOR STRONG THUNDERSTORMS TO DEVELOP ACROSS NEW HAMPSHIRE AND ALL OF WESTERN AND SOUTHERN MAINE EXISTS FOR THIS AFTERNOON. THE CONDITIONS ARE FAVORABLE FOR SOME OF THESE STORMS TO POSSIBLY BECOME SEVERE PRODUCING LARGE HAIL...DAMAGING WINDS AND TORRENTIAL DOWNPOURS POSSIBLY PRODUCING LOCALIZED FLOODING. ALL OUTDOOR INTERESTS SHOULD SHOULD STAY ALERT FOR RAPIDLY CHANGING CONDITIONS THIS AFTERNOON. IF THREATENING WEATHER APPROACHES SEEK SHELTER IMMEDIATELY. ALL MARINE INTERESTS ON THE LAKES AND OCEAN SHOULD ALSO BE PREPARED TO TAKE NECESSARY PRECAUTIONS AND SEEK SAFE HARBOR OF POSSIBLE IF THREATENING WEATHER APPROACHES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. MARINE
Special weather statement, Jun 23, 11:47 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1147 AM EDT SAT JUN 23 2012 MEZ008-231630- NORTHERN FRANKLIN- 1147 AM EDT SAT JUN 23 2012 ...STRONG THUNDERSTORMS WILL IMPACT FRANKLIN COUNTY THROUGH 1230 PM EDT... AT 1145 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF SALEM...OR ABOUT 15 MILES EAST OF RANGELEY...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SALEM THROUGH 1230 PM EDT. HEAVY RAINFALL OF UP TO 1.25 INCH OF RAIN IN THE NEXT HOUR CAN BE EXPECTED...WITH LOCAL PONDING IN STREETS AND LOW-LYING AREAS. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4507 7016 4484 7018 4487 7041 4494 7043 MARINE
Special weather statement, Jun 23, 11:55 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1155 AM EDT SAT JUN 23 2012
NHZ001>003-231645-
NORTHERN COOS-NORTHERN GRAFTON-SOUTHERN COOS-
1155 AM EDT SAT JUN 23 2012
...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY AND GRAFTON COUNTY
THROUGH 1245 PM EDT...
AT 1154 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES WEST OF MILLSFIELD TO 7 MILES NORTHWEST OF LISBON...OR ALONG
A LINE EXTENDING FROM 9 MILES SOUTHEAST OF COLEBROOK TO 7 MILES NORTH
OF WOODSVILLE...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND STRATFORD...DIXVILLE
NOTCH STATE PARK...DIXVILLE NOTCH...MILLSFIELD...GROVETON...GILMAN...
NORTHUMBERLAND...GUILDHALL...LISBON AND DALTON THROUGH 1245 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...VERY HEAVY
DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
35 TO 45 MPH CAN BE EXPECTED.
BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4432 7203 4435 7191 4436 7182 4441 7179
4443 7169 4447 7165 4450 7159 4454 7158
4456 7161 4459 7154 4471 7161 4488 7140
4488 7105 4418 7188 4419 7207 4428 7207
MARINEThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:54 PM EDT | Special Weather Statement | GYX | Rockingham | 36 min |
| Jun 22, 9:21 PM EDT | Areal Flood Advisory | GYX | Rockingham, Strafford | 84 min |
| Jun 23, 11:55 AM EDT | Special Weather Statement | GYX | Coos | 50 min |
| Jun 23, 12:37 PM EDT | Areal Flood Advisory | GYX | Carroll, Coos, Grafton | 3 hr |
| Jun 23, 12:42 PM EDT | Special Weather Statement | GYX | Coos | 48 min |
| Jun 23, 1:14 PM EDT | Flash Flood Warning | GYX | Carroll, Coos, Grafton | 4 hr |
| Jun 23, 1:32 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 58 min |
| Jun 23, 1:36 PM EDT | Special Weather Statement | GYX | Grafton | 54 min |
| Jun 23, 1:41 PM EDT | Special Weather Statement | GYX | Carroll | 49 min |
| Jun 23, 2:32 PM EDT | Special Weather Statement | GYX | Grafton | 43 min |
| Jun 23, 4:17 PM EDT | Special Weather Statement | GYX | Strafford | 58 min |
| Jun 23, 5:09 PM EDT | Special Weather Statement | GYX | Rockingham, Strafford | 66 min |
| Jun 22, 9:25 PM EDT | Special Marine Warning | GYX | 39 min | |
| Jun 23, 11:47 AM EDT | Special Weather Statement | GYX | Franklin | 43 min |
| Jun 23, 11:55 AM EDT | Flash Flood Warning | GYX | Franklin, Oxford | 4 hr |
| Jun 23, 1:05 PM EDT | Special Weather Statement | GYX | Franklin | 40 min |
| Jun 23, 1:21 PM EDT | Areal Flood Advisory | GYX | Somerset | 3 hr |
| Jun 23, 1:43 PM EDT | Special Weather Statement | GYX | Kennebec | 47 min |
| Jun 23, 1:44 PM EDT | Areal Flood Advisory | GYX | Franklin, Somerset | 2 hr |
| Jun 23, 1:46 PM EDT | Special Weather Statement | GYX | Franklin, Somerset | 59 min |
| Jun 23, 1:57 PM EDT | Areal Flood Advisory | GYX | Franklin, Somerset | 2 hr |
| Jun 23, 2:43 PM EDT | Special Weather Statement | GYX | Oxford | 62 min |
| Jun 23, 2:58 PM EDT | Special Weather Statement | GYX | Franklin, Somerset | 62 min |
| Jun 23, 3:02 PM EDT | Special Weather Statement | GYX | Cumberland | 43 min |
| Jun 23, 3:05 PM EDT | Special Weather Statement | GYX | Cumberland | 55 min |
| Jun 23, 3:07 PM EDT | Special Weather Statement | GYX | Androscoggin | 53 min |
| Jun 23, 3:12 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Oxford | 36 min |
| Jun 23, 3:17 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 58 min |
| Jun 23, 3:34 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland | 86 min |
| Jun 23, 3:57 PM EDT | Special Weather Statement | GYX | York | 63 min |
| Jun 23, 4:12 PM EDT | Flash Flood Warning | GYX | Cumberland, York | 3 hr |
| Jun 23, 4:21 PM EDT | Special Weather Statement | GYX | Androscoggin, Cumberland, Kennebec | 54 min |
| Jun 23, 5:31 PM EDT | Special Weather Statement | GYX | Lincoln, Sagadahoc | 59 min |
| Jun 23, 5:50 PM EDT | Special Marine Warning | GYX | 55 min | |
| Jun 23, 6:08 PM EDT | Special Marine Warning | GYX | 37 min |
Nearby
Flash Flood Watches in Maine, 2012Flash Flood Watches in New Hampshire, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.